Using heparin therapy to reverse protein-losing enteropathy in a patient with CDG-Ib
Nature Clinical Practice Gastroenterology & Hepatology , Volume 5 - Issue 4 p. 220- 224
Background: A 22-year-old female presented with edema, diarrhea, hypoalbuminemia and pancytopenia. She had previously been diagnosed with congenital disorder of glycosylation type Ib, and had a history of congenital hepatic fibrosis, portal hypertension and esophageal varices. In the past she had refused mannose therapy because of associated diarrhea and abdominal pain. Investigations: Laboratory examinations, abdominal ultrasonography, bacterial and viral cultures of blood, urine and stools, double-balloon enteroscopy and fecal excretion test using51Cr-labeled albumin. Diagnosis: Protein-losing enteropathy. Management: Infusion of albumin followed by intravenous and subcutaneous therapy with unfractionated heparin.
|Nature Clinical Practice Gastroenterology & Hepatology|
|Organisation||Erasmus MC: University Medical Center Rotterdam|
Liem, Y.S, Bode, L, Freeze, H.H, Leebeek, F.W.G, Zandbergen, A.A.M, & Wilson, J.H.P. (2008). Using heparin therapy to reverse protein-losing enteropathy in a patient with CDG-Ib. Nature Clinical Practice Gastroenterology & Hepatology, 5(4), 220–224. doi:10.1038/ncpgasthep1061